Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 124, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 27, 2004, 9:24 PM EDT for Erie County, Pennsylvania. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2004, 9:24 PM EDT (01:24 UTC)
- Expired
- May 27, 2004, 10:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Erie County, PA
The radar
The Buffalo radar (KBUF), 125 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 280124 SVRCLE PAC049-280230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 924 PM EDT THU MAY 27 2004 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ERIE COUNTY IN NORTHWEST PENNSYLVANIA... * UNTIL 1030 PM EDT * AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF WATTSBURG...OR ABOUT 7 MILES SOUTHEAST OF ERIE...MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CORRY WATTSBURG LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4215 8001 4198 8006 4176 7895 4202 7887 $$ MA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:25 PM EDT, 6 hours 59 minutes earlier.
Area forecast discussion, May 27, 2:25 PM EDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 225 PM EDT THU MAY 27 2004 .DISCUSSION... TONIGHTS PROBLEM IS WHETHER TSTMS WL BE SEVERE AND WHETHER A FLOOD WATCH WILL BE NEEDED. ATTM THE LOW CLDS LIMITING OUR INSTABILITY...HOWEVER...THE MAIN FOCUS OF ACTIVITY SHOULD BE THE COLD FRONT WHICH WILL MOV INTO NW OH ARND 05Z. SEVERE WX THREAT MAY BE LOW IF WE HAV TO WAIT TILL AFT 05Z. ALSO WATCHG BOUNDARY CENTRAL IL.TSTMS WL PROBABLY FIRE ON THAT BY 22Z. THAT ACTIVITY MAY JUST MISS THE CWA. ATTM IT LOOKS LIKE MOST OF THE WEATHER SHOULD BE OUT OF CWA. DRY WEATHER FOR FRI THRU SAT NGT. ATTM WILL TRY TO KEEP ERN CWA DRY FOR MUCH OF SUNDAY. ATTM MODELS IN AGREEMENT WITH MOVG COLD FRONT THROUGH QUICKLY ON MEMORIAL DAY...MOST OF THE WEATHER SHOULD BE SUNDAY NIGHT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && KIELTYKA
Hazardous weather outlook, May 27, 6:08 AM EDT, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 608 AM EDT THU MAY 27 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-271207- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 608 AM EDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST AND NORTH CENTRAL OHIO THIS AFTERNOON EXPANDING INTO NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA BY THIS EVENING. .DAYS TWO THROUGH SEVEN... THERE IS A POSSIBILITY OF SEVERE STORMS ON MONDAY...MEMORIAL DAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OR TONIGHT IF SEVERE STORMS BEGIN TO DEVELOP.
In the hours before
Special weather statement, May 27, 8:18 PM EDT, 1 hour 6 minutes before
OHZ027>032-036>038-047-280100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 818 PM EDT THU MAY 27 2004 SEVERE THUNDERSTORM WATCH #313 THAT WAS IN EFFECT FOR...ASHLAND... CRAWFORD...RICHLAND...WAYNE...WYANDOT...STARK...MORROW...MARION... HOLMES AND KNOX COUNTIES... HAS BEEN CANCELLED. THUNDERSTORMS WILL MOVE ACROSS THE AREA OVERNIGHT BUT THEY ARE NOT EXPECTED TO BE SEVERE WITH DAMAGING WINDS OR LARGE HAIL.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.